Ask The Doctor > Questions & Answers > Symptoms days after morning after pill

Symptoms days after morning after pill

Patient: Hello… my girlfriend and I had unprotected sex just toward the end of her period… while there was no direct ejaculation in the vagina… there were a couple close moments… so she took the morning after pill just to be safe (48 hours after)… 3-4 days later she is complaining of cramps and heavy bleeding… not quite sure what to think and she also says that she has been going to the bathroom alot but normally does bc she is so small and had been pushing fluids… do we need to be worried about pregnancy? or other problems from the pill? thanks.

 

 

Doctor: I understand your concern about pregnancy. In my opinion her symptoms can be attributed to the pill, since you mentioned that she was very close to her Menses and the pill which contains increased amounts of hormones might have caused a hormonal imbalance leading to her symptoms.I would suggest her to take over the counter NSAIDs such as Ibuprofen for her cramps and giver her body some time to regulate and menstruate. On the other hand, if both of you want to avoid unwanted pregnancies, I would suggest you to talk to your health care provider for more information on contraceptive methods.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment